Alert archive / Oregon / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Jun 30, 2004, 7:53 PM PDT for Wallowa County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 7:53 PM PDT (02:53 UTC)
- Expired
- Jun 30, 2004, 11:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Wallowa County, OR
The radar
The Pendleton radar (KPDT), 141 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPDT 010255 FFWPDT ORC063-010600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 753 PM PDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * FLASH FLOOD WARNING FOR... WALLOWA COUNTY IN NORTHEAST OREGON * UNTIL 1100 PM PDT * AT 743 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS SOUTH AND EAST OF JOSEPH...MOVING NORTHEAST AT 10 MPH. * THE THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR... 9 MILES SOUTHEAST OF JOSEPH BY 820 PM PDT IMNAHA BY 930 PM PDT A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4523 11727 4513 11700 4561 11670 4562 11728 $$ 80
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:00 PM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM PDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 200 PM PDT WED JUN 30 2004 CORRECTED COUNTY LIST FOR WATCH .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...LATEST WATER VAPOR IMAGERY SHOWS BROAD LOW PRESSURE ACROSS THE NORTHEAST PACIFIC...WITH SEVERAL WAVES MIGRATING NORTHWARD ACROSS THE PACIFIC NORTHWEST...ONE RATHER WEAK WAVE IS MOVING NORTH ACROSS WESTERN WA...PRODUCING ISO TO SCT SHWRS ALONG THE CASCADE EAST SLOPES...WITH A STRONGER IMPULSE MOVING NORTH INTO SOUTHERN OR. WITH LESS CLOUDS THIS MORNING ACROSS OREGON...TOWERING CUMULUS IS FORMING ACROSS MUCH OF THE AREA...WITH CONVECTION POPPING UP AS FAR NORTH AS SOUTH-CENTRAL OR... WITH A SHWR ACROSS SOUTHERN WHEELER COUNTY. EXPECT THIS TREND TO CONTINUE AS FURTHER HEATING/DESTABILIZATION TAKES PLACE ACROSS CENTRAL...AND EVENTUALLY NORTHERN OR. TNGT...THE WAVE TO THE SOUTH WILL APPROACH CENTRAL/NE OR THIS EVENING...EXIT TO THE NE BY 12Z. AMPLE MID-LEVEL MOISTURE WITH PRECIPITABLE WATERS REMAINING AROUND 1.00 INCH (150-200% OF NORMAL)...INSTABILITY...AND FAVORABLE UPPER LEVEL DIVERGENCE REMAIN IN PLACE...AND WITH THE LIFT FROM THE WAVE...SHWRS/TSTMS WILL INCREASE LATER THIS AFTERNOON...MAXIMIZING THIS EVENING. STEERING WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE ARE A LITTLE STRONGER THAN TUESDAY...BUT NOT VERY MUCH...AND WITH THE RICH MOISTURE...STILL THINK SOME STORMS COULD PRODUCE FLOODING. THUS...WILL CONTINUE THE FLOOD WATCH UNTIL 11 PM. COULD ALSO SEE SOME POTENT WIND GUSTS WITH SOME DRIER AIR AT 5000-10000FT...AND SOME HAIL WITH SLIGHTLY LOWER FREEZING HEIGHTS THAN TUESDAY. WILL HIT THE HEAVY RAIN HARDEST...BUT MENTION WIND/HAIL AS WELL. TSTM COVERAGE WILL DECREASE AFT MIDNIGHT WITH LOSS OF HEATING AND WAVE MOVING OFF TO THE NE. THU/THU NIGHT...A TROUGH OF LOW PRESSURE NUDGING SLOWLY EAST ACROSS THE PACIFIC WILL TURN WINDS MORE SW VERSUS WEST...RESULTING IN A SLIGHTLY DRIER ATMOSPHERE...AND INCREASING STEERING WINDS. COULD STILL SEE SOME LOCALIZED HEAVY RAIN ACROSS THE EASTERN MTNS AS WINDS WILL TURN SW LATER THERE...BUT WILL TREND POPS DOWNWARD...WITH LOW END CHC EASTERN MTNS...WITH SCHC POPS AS FAR WEST AS THE DESCHUTES PLATEAU/BLUE MTN FOOTHILLS. FRI/FRI NIGHT...LOW PRESSURE WILL MOVE ONSHORE SE ALASKA...WITH W/SW FLOW INCREASING ACROSS THE REGION. CONTINUED DRYING WILL TAKE PLACE ACROSS MOST OF THE AREA...WITH SCHC/PERHAPS LOW END CHC POPS FOR THE EASTERN MTNS FRI AFTN/EVE WITH RESIDUAL INSTABILITY. .LONG TERM...SATURDAY THROUGH WEDNESDAY...UNSETTLED WEATHER WILL CONTINUE THROUGH THE HOLIDAY WEEKEND AS A TROUGH OF LOW PRESSURE PUSHES THROUGH THE PACIFIC NORTHWEST. GFS MODEL FINALLY COMING INTO AGREEMENT WITH FASTER EURO AND CANADIAN SOLUTIONS WITH MOVING THE SYSTEM THROUGH EASTERN WASHINGTON INTO NORTHERN IDAHO AND OUT OF THE PACIFIC NORTHWEST BY MONDAY. THIS SYSTEM WILL BRING WITH IT ENOUGH ENERGY AND JET DYNAMICS TO FIRE UP SHOWERS AND THUNDERSTORMS DURING THE AFTERNOONS SATURDAY/SUNDAY OVER THE CENTRAL AND EASTERN MOUNTAINS AS WELL AS THE SOUTHERN WASHINGTON CASCADES. A MARINE PUSH WILL ALSO ACCOMPANY THIS SYSTEM WITH WINDS PICKING UP ACROSS THE COLUMBIA RIVER BASIN...COLUMBIA RIVER GORGE...AND THE KITTITAS VALLEY LATE SATURDAY THROUGH SUNDAY. AFTER THE SYSTEM PULLS TO THE EAST MONDAY MODELS SHOW GENERAL AGREEMENT THAT A RIDGE OF HIGH PRESSURE WILL BUILD OVER WASHINGTON/OREGON FOR DRY AND WARM CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 62 91 60 89 / 30 20 20 10 WALLA WALLA 65 91 61 89 / 30 20 20 10 TRI-CITIES 62 93 58 91 / 30 10 10 10 YAKIMA 56 92 56 90 / 30 05 05 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...FLOOD WATCH FOR FLASH FLOODING UNTIL 11 PM TONIGHT FOR DESCHUTES...JEFFERSON...CROOK...WHEELER...GRANT...UNION... WALLOWA...UMATILLA...AND MORROW COUNTIES. WA...NONE. && 89/CANTIN
Hazardous weather outlook, Jun 30, 12:10 PM PDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OREGON
1210 PM PDT WED JUN 30 2004
ORZ041>050-WAZ024>030-011200-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY-
EASTERN COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)-
NORTHWEST BLUE MOUNTAINS-
1210 PM PDT WED JUN 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
FLOODING
NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN (OR),
FOOTHILLS OF THE BLUE MOUNTAINS (OR), BLUE MOUNTAINS, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA
COUNTY
THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE (WA), EAST SLOPES OF THE SOUTHERN
CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN
(WA), FOOTHILLS OF THE BLUE MOUNTAINS (WA), NORTHWEST BLUE
MOUNTAINS, EASTERN COLUMBIA RIVER GORGE (OR), NORTH CENTRAL
OREGON
SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING
OVER THE MOUNTAINS OF CENTRAL AND EASTERN OREGON AND SOUTHEAST
WASHINGTON. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HEAVY
DOWNPOURS. LOCAL FLASH FLOODING IS POSSIBLE...THUS A FLOOD WATCH FOR
FLASH FLOODING HAS BEEN ISSUED FOR MOST OF CENTRAL AND NORTHEAST
OREGON SEE THE LATEST PDXFFAPDT OR WGUS46 KPDT FOR THE DETAILS. A
FEW THUNDERSTORMS MAY ALSO PRODUCE HAIL UP TO 3/4 OF AN INCH.
SHOWERS AND THUNDERSTORMS WILL TAPER OFF AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS THURSDAY
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
OREGON, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
THUNDERSTORMS FRIDAY
NORTHWEST BLUE MOUNTAINS, BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA
COUNTY
THUNDERSTORMS SATURDAY
FOOTHILLS OF THE BLUE MOUNTAINS (WA), NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, FOOTHILLS
OF THE BLUE MOUNTAINS (OR), BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA
COUNTY
THUNDERSTORMS SUNDAY
FOOTHILLS OF THE BLUE MOUNTAINS (WA), NORTHWEST BLUE
MOUNTAINS, FOOTHILLS OF THE BLUE MOUNTAINS (OR), BLUE
MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS,
GRANDE RONDE VALLEY, WALLOWA COUNTY
THUNDERSTORMS MONDAY
NORTHWEST BLUE MOUNTAINS, BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA
COUNTY
UNSETTLED WEATHER WILL CONTINUE THROUGH THE HOLIDAY WEEKEND WITH
SHOWERS AND THUNDERSTORMS POSSIBLE OVER THE CENTRAL AND EASTERN
MOUNTAINS OF OREGON AS A LOW PRESSURE SYSTEM PUSHES TO THE NORTH
OVER WASHINGTON. BY THE MIDDLE OF NEXT WEEK A RIDGE OF HIGH
PRESSURE WILL BUILD BACK OVER THE REGION FOR WARMER AND CALMER
WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:09 PM PDT | Severe Thunderstorm Warning | PDT | Union | 51 min |
Nearby
Flash Flood Warnings in Oregon, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.